MAUDE Adverse Event Report: TORNIER S.A.S. ASC FLEX CENTERED REVERS PLATFORM TRIAL D40 TH 0 EXC 0 STD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. ASC FLEX CENTERED REVERS PLATFORM TRIAL D40 TH 0 EXC 0 STD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number MWF500S
Medical Device Problem Codes Degraded (1153); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the scrub tech had accidentally contaminated the screwdriver used to remove the tray from the trial stem and the surgeon attempted to remove it without the screw being fully backed out.That caused the screw to strip through the surrounding plastic threading.This caused almost no delay in the procedure and the patient did not experience any harm due to this instance.The surgery was a revision due to an outside trauma that the patient had suffered.The surrounding bone around the original implant was fractured to the point where a revision stem was needed to replace the original stem.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows significant signs of extensive usage evident by appearance of worn-out surfaces & scratch marks.The white plastic part was found degraded & the device was completely broken which indicates towards frequent usage & improper handling.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a design related issue.A design change is in progress to avoid that the issue occurs again.If any further information is provided, the complaint report will be updated.

Brand Name
ASC FLEX CENTERED REVERS PLATFORM TRIAL D40 TH 0 EXC 0 STD
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
postfach
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
postfach
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13774997
Report Number3000931034-2022-00147
Device Sequence Number13868329
Product Code KWS
UDI-Device Identifier03700386976889
UDI-Public03700386976889
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWF500S
Device Lot Number18C802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexMale